# SDR USAASB00081

- Difficulty date: March 23, 2000
- Submitted: June 8, 2000
- Operation: Air carrier
- Aircraft: N340US
- Make and model: Boeing 737301
- Aircraft serial: 23237
- System (JASC): 2612 · Fire Detection
- Part: Fire Loop
- Part number: 6131508551
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

BOS - FLT 6509 - ON CLIMB-OUT FROM BOS, AT 5,000 FEET, CREW RECEIVED A FLASHING FAULT LIGHT AND A NR 2 ENGINE OVERHEAT LIGHT.  CLIMBING THROUGH 8,000 FEET, LIGHT REMAINED ON STEADY.  APPROXIMATELY TWO MINUTES AFTER CAPTAIN PLACED THE NR 2 ENGINE AT IDLE THRUST, LIGHT EXTINGUISHED AND REMAINED OUT.  FLIGHT RETURNED TO FIELD AT BOS WITH NO EMERGENCY DECLARED.  NO INFLIGHT ENGINE SHUTDOWN OCCURRED.  AFTER LANDING AND CLEAR OF RUNWAY, FLIGHT CAME TO A COMPLETE STOP AND PARKING BRAKES WERE ENGAGED.  CAPTAIN SHUT DOWN THE NR 2 ENGINE AND PULLED THE FIRE SHUTOFF HANDLE.  CHECKLIST WAS PERFORMED AND THE FLIGHT TAXIED TO THE GATE ON ONE ENGINE.  MAINTEANCE REMOVED AND REPLACED THE NR 2 ENGINE FIRE DETECTION LOOP (P/N 66
